I took accutane at one milligram per kilogram (90 mg) per day for four months for my treatment. I've been off of the drug for about four months now and I don't really have acne anymore however I have some enlarged pores on and around my nose that came since the cessation of my treatment. I currently am using Rosula Daily facial wash, Retin-A Micro 0.04 % gel once nightly and topical Duac (Benzoyl Peroxide 5% and Clindomycin Phosphate 1%) as spot treatment. This has really been to no avail and was wonder about other treatment options either orally or topically.
Hi. Having taken Accutane you may find that oral and topical treatments which were previously of limited benefit may help. This is because Accutane shrinks the sebaceous glands, and they grow back to their previous size very slowly.
Enough time has passed for you to safely take tetracycline antibiotics (they must not be taken at the same time as Accutane). Topical synthetic retinoids like Retin-A or Differin have been found to be even more effective when used in conjunction with oral antibiotics.
If there is a definate relapse another course of Accutane may be indicated. 20% of patients, including myself, require a second or third course.
I have taken Adoxa 150 mg (Doxyclylin Time Released) before I had gone on the accutane. The skin hasnt really relasped in that I don't have any acne, its just that the quality of the skin is poorer...my poors seem larger and my skin is somewhat oily in that area. My dermatologist said since there are no lesions that an antibiotic won't help and that she won't put me back on acne because its not supposed to be used a prophylactic and that I don't have any real acne to treat right now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.